Jump to content

Brettd -I'm off Pristiq but how long does withdrawal last?


brettd

Recommended Posts

Hi everyone,

 

I was on Pristiq (50mg) for at least 5 years for General Anxiety Disorder (GAD), finally coming off in April this year.

It was not fun coming off, especially the first month or 2 (completely spaced out in the head, tired, emotional etc etc), however I think I'm nearly right now.

I just didn't think that personally the side effects whilst on it were worth it for any benefit I was getting.

 

So my question to anyone in the know out there is: How long should/does withdrawal from Pristiq last?

 

My doctor seems to think withdrawal should've well passed but that conflicts with what I've ready elsewhere.

Its hard to get any real information on how long it should last, and I don't think doctors really grasp how bad the withdrawal is (at least doctors here in Australia).

I'm trying to work out if the reason I'm feeling ordinary at the moment (tired, brain fuzz etc) are due to Pristiq withdrawal or something else.

So far my doctor isn't being much help.

 

Thanks.

Came off Pristiq (50mg) after being on it for at least 5 years for General Anxiety Disorder (GAD), finally coming off in April 2014.

Several weeks of half dose followed by cold turkey from 24 April.

Crazy brain fuzz, tiredness, moodiness, aches etc for a good 2 months, and its finally starting to taper (end of July 2014), maybe?

 

Link to comment

It can take weeks, months or years...there is a large spectrum and variety from person to person.

 

And you're right, most doctors have no clue to the point of it being a criminal issue since a lot of people are seriously harmed. 

 

You're in the right place to get support. There are ways you can support your body as it heals and then there is simply time. In time your body will heal. 

Everything Matters: Beyond Meds 

https://beyondmeds.com/

withdrawn from a cocktail of 6 psychiatric drugs that included every class of psych drug.
 

Link to comment
  • Moderator Emeritus

Hi brett

 

Welcome to the forum

 

Can you tell us how you came off pritiq? When did you start tapering, how big were your drools and how often did you make them? What was your last dose and on what date?

 

I'd say it is withdrawal, all sounds familiar. Lots of Drs are clueless on withdrawal and in Australia there is very little discussion of it in the professional development literature for medical practitioners

 

Can I ask you to put your medication history, including answers to the above, in your signature. Here's a link to how to do that

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

This helps us provide more informed comment and support

 

Dalsaan

Please note - I am not a medical practitioner and I do not give medical advice. I offer an opinion based on my own experiences, reading and discussion with others.On Effexor for 2 months at the start of 2005. Had extreme insomnia as an adverse reaction. Changed to mirtazapine. Have been trying to get off since mid 2008 with numerous failures including CTs and slow (but not slow enough tapers)Have slow tapered at 10 per cent or less for years. I have liquid mirtazapine made at a compounding chemist.

Was on 1.6 ml as at 19 March 2014.

Dropped to 1.5 ml 7 June 2014. Dropped to 1.4 in about September.

Dropped to 1.3 on 20 December 2014. Dropped to 1.2 in mid Jan 2015.

Dropped to 1 ml in late Feb 2015. I think my old medication had run out of puff so I tried 1ml when I got the new stuff and it seems to be going ok. Sleep has been good over the last week (as of 13/3/15).

Dropped to 1/2 ml 14/11/15 Fatigue still there as are memory and cognition problems. Sleep is patchy but liveable compared to what it has been in the past.

 

DRUG FREE - as at 1st May 2017

 

>My intro post is here - http://survivingantidepressants.org/index.php?/topic/2250-dalsaan

Link to comment
  • Moderator Emeritus

Hi Brett,

Welcome from me too.  I'm glad you found us. Congratulations for getting off Pristiq, its a difficult drug to taper off.

 

Its true that most doctors, the world over, know very little about the reality of withdrawal from antidepressants.  If they do know, they are not admitting it to patients.

 

You wrote that you have been feeling tired with brain fuzz lately.  Do these symptoms come and go?  Have you or do you have any other symptoms?

 

Have a look around our site and especially check out the pinned posts at the top of the symptoms and self care section here:

 

http://survivingantidepressants.org/index.php?/forum/8-symptoms-and-self-care/

 

You will find lots of ideas to help you feel better as you continue to recover.

 

Petu.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Thanks everyone for you words of encouragement and support.

Its much appreciated.

 

Its nice to know that there are people out there that understand what I'm talking about.

I'm definitely past the worst of it now, its now just down to giving my body time to adjust to its new reality of life without Pristiq.

My symptoms are more intermittent now, which can be frustrating, as soon as you think you're getting over it, you have a few bad days.

But bit by bit its getting better, and will continue to.

 

Thanks again.

Came off Pristiq (50mg) after being on it for at least 5 years for General Anxiety Disorder (GAD), finally coming off in April 2014.

Several weeks of half dose followed by cold turkey from 24 April.

Crazy brain fuzz, tiredness, moodiness, aches etc for a good 2 months, and its finally starting to taper (end of July 2014), maybe?

 

Link to comment
  • Moderator Emeritus

Hi Brett--

 

I'm sorry you've had to go through this. Read our Symptoms and Self-Care section, there are lots of good ideas there on ways to help cope with symptoms. We find that healing is kind of a roller coaster thing, with ups and downs and ups and downs, so don't be discouraged if you have a bout of bad days, that's normal. Glad to hear things are looking up for you.

Started on Prozac and Xanax in 1992 for PTSD after an assault. One drug led to more, the usual story. Got sicker and sicker, but believed I needed the drugs for my "underlying disease". Long story...lost everything. Life savings, home, physical and mental health, relationships, friendships, ability to work, everything. Amitryptiline, Prozac, bupropion, buspirone, flurazepam, diazepam, alprazolam, Paxil, citalopram, lamotrigine, gabapentin...probably more I've forgotten. 

Started multidrug taper in Feb 2010.  Doing a very slow microtaper, down to low doses now and feeling SO much better, getting my old personality and my brain back! Able to work full time, have a full social life, and cope with stress better than ever. Not perfect, but much better. After 23 lost years. Big Pharma has a lot to answer for. And "medicine for profit" is just not a great idea.

 

Feb 15 2010:  300 mg Neurontin  200 Lamictal   10 Celexa      0.65 Xanax   and 5 mg Ambien 

Feb 10 2014:   62 Lamictal    1.1 Celexa         0.135 Xanax    1.8 Valium

Feb 10 2015:   50 Lamictal      0.875 Celexa    0.11 Xanax      1.5 Valium

Feb 15 2016:   47.5 Lamictal   0.75 Celexa      0.0875 Xanax    1.42 Valium    

2/12/20             12                       0.045               0.007                   1 

May 2021            7                       0.01                  0.0037                1

Feb 2022            6                      0!!!                     0.00167               0.98                2.5 mg Ambien

Oct 2022       4.5 mg Lamictal    (off Celexa, off Xanax)   0.95 Valium    Ambien, 1/4 to 1/2 of a 5 mg tablet 

 

I'm not a doctor. Any advice I give is just my civilian opinion.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy